Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Controlled topology in geometry


Authors: K. Grove, P. Petersen V and J. Y. Wu
Journal: Bull. Amer. Math. Soc. 20 (1989), 181-183
MSC (1985): Primary 53C20, 57N99
DOI: https://doi.org/10.1090/S0273-0979-1989-15755-8
MathSciNet review: 974425
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [B] E. G. Begle, Regular convergence, Duke Math. J. 11 (1944), 441-450. MR 10964
  • [CF] T. A. Chapman and S. Ferry, Approximating homotopy equivalences by homeomorphisms, Amer. J. Math. 101 (1979), 583-607. MR 533192
  • [C] J. Cheeger, Finiteness theorems for Riemannian manifolds, Amer. J. Math. 92 (1970), 61-74. MR 263092
  • [D] R. J. Daverman, Decompositions of manifolds, Academic Press, New York, 1986. MR 872468
  • [E] R. D. Edwards, The topology of manifolds and cell-like maps, Proc. Internat. Congr. Math. Helsinki 1978 (O. Lehto, ed.), Acad. Sci. Fenn., Helsinki, 1980, pp. 111-127. MR 562601
  • [F] S. Ferry, Homotoping є-maps to homeomorphisms, Amer. J. Math. 101 (1979), 567-582. MR 533191
  • [G] M. Gromov, Groups of polynomial growth and expanding maps, Inst. Hautes Études Sci. Publ. Math. 53 (1981), 183-215. MR 623534
  • [GP] K. Grove and P. Petersen V, Bounding homotopy types by geometry, Ann. of Math. (2) 128 (1988), 195-206. MR 951512
  • [H] R. S. Hamilton, Three-manifolds with positive Ricci curvature, J. Differential Geom. 17 (1982), 255-306. MR 664497
  • [HK] I. Hambleton and M. Kreck, On the classification of topological 4-manifolds with finite fundamental group, Math. Ann. 280 (1988), 85-104. MR 928299
  • [KS] R. Kirby and L. Siebenmann, Foundational essays on topological manifolds, smoothings and triangulations, Ann. of Math. Studies 88, Princeton Univ. Press, Princeton, N. J., 1977. MR 645390
  • [P] S. Peters, Cheeger's finiteness theorem for diffeomorphism classes of Riemannian manifolds, J. Reine Angew. Math. 394 (1984), 77-82. MR 743966
  • [PV] P. Petersen V, A finiteness theorem for metric spaces, J. Differential Geom. (to appear). MR 1037407
  • [Q] F. Quinn, An obstruction to the resolution of homology manifolds, Michigan Math. J. 34 (1987), 285-291. MR 894878
  • [Y] T. Yamaguchi, Homotopy finiteness theorems for certain precompact families of Riemannian manifolds, Proc. Amer. Math. Soc. 102 (1988), 660-666. MR 928999

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1985): 53C20, 57N99

Retrieve articles in all journals with MSC (1985): 53C20, 57N99


Additional Information

DOI: https://doi.org/10.1090/S0273-0979-1989-15755-8

American Mathematical Society